MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CURRENT+ DR DUAL-CHMBR W/SJ4 CONNECTOR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CURRENT+ DR DUAL-CHMBR W/SJ4 CONNECTOR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5376 IDENTITY XL DR
Medical Device Problem Codes Difficult to Remove (1528); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented for a routine device changeout.When the physician attempted to remove the leads from the old device, the screw driver did not fit likely due to damage or calcification as the device had been implanted since 2003.The physician ended up breaking the device header in order to release and cap the leads.The patient was not dependent on the device.The pocket was closed.The patient was stable condition before, during and after the procedure.
 
Additional Manufacturer Narrative
The reported event of could not untighten the ventricle setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the ventricle setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.When the calcified blood was removed from the setscrew inset a wrench could be fully inserted into it and engaged the setscrew inset and untightened the setscrew.The lead could then be removed.The blood came through a hole punched through the septum by the torque wrench at time of implant.

Brand Name
CURRENT+ DR DUAL-CHMBR W/SJ4 CONNECTOR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key13759612
Report Number2017865-2022-05353
Device Sequence Number16764585
Product Code DXY
UDI-Device Identifier05414734006880
UDI-Public05414734006880
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2004
Device Model Number5376 IDENTITY XL DR
Device Catalogue NumberCD2211-36Q
Device Lot Number0002282416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/15/2022
06/14/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/01/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEFT VENTRICULAR LEAD; RIGHT VENTRICULAR LEAD
Patient SexUnknown